The Hyperacusis Network Message Board
Sign up Latest Topics
 
 
 


Note: This topic is locked. No new replies will be accepted.


Reply
  Author   Comment  
Nemi

Registered:
Posts: 129
Reply with quote  #1 
listening to music on my computer, loudly...  I used to be a salsa and belly dancer... I miss it so...I will pay for it later.... what a life with this condition

what is STILL wrong with the edit button??
0
Stormy

Registered:
Posts: 109
Reply with quote  #2 
Nemi - so sorry you had to give up what you loved.  Even though my H is  controlled 90% or so with meds, I could still not do dance like you did. 

It is so hard to give up those things you love.  It's like giving up a part of yourself.


My edit button works.
0
sucuqu

Registered:
Posts: 197
Reply with quote  #3 
it is so hard, you are both giving thoughts that I think.  does that make sense??   yes, it is emotionally painful.  and having one of those grieving nights.

yeah, something was wierd with the edit, but i managed to do what i wanted somehow? the other night.     Su
0
Nemi

Registered:
Posts: 129
Reply with quote  #4 
thanks for your replies

yup 

paying today for the louder music I listened to last night

ear pain all night, this morning.  The pain makes me kind of nauseous.   Difficult to listen to my 2 year talk this morning!


0
Jesse

Avatar / Picture

Registered:
Posts: 121
Reply with quote  #5 
Stormy,
What meds are helping you 90 percent?

Jesse
0
Stormy

Registered:
Posts: 109
Reply with quote  #6 
Jesse - 75 mg of Doxepin and 100mg of Topamax has been working well for about 7 yrs or so.  But If I try to wean off either med at all, my sensitivity comes right back.   Any of the SSRI meds (Zoloft, Prozac, Lexapro, Celexa, Paxil), are as good as Doxepin if tolerated.

Hope this helps.
0
Nemi

Registered:
Posts: 129
Reply with quote  #7 
Stormy, I would like to know more....  You take both meds without side effects?  
If 90% better, you live almost normal???  why couldn't you go to a club with ear plugs?  Just trying to think positive  Have you been on other therapies? have you done TRT?  90%, wow, I am impressed.  Please tell us more....
0
sucuqu

Registered:
Posts: 197
Reply with quote  #8 

yes, i too would like to know more,    topamax in particular since my dr and i just had a conversation about antiseizure drugs.  and the possibilities of help for me.      Doxepin -- is it a tca?   i am on imipramine which is tca.  can not do the ssris.    thanks,  su

0
Stormy

Registered:
Posts: 109
Reply with quote  #9 
Nemi and su - The Doxepin was sort of discovered accidental and experimental.  Doxepin has a antihistimine side effect component which is why I was on it - for an unexplained autoimmune disorder.  Since I was having trouble with another med for H that I was on at the time I D-C'd it and thought I'd wait and see if the Dox would take over since it was an antidepressant too and it did.  Yes, su, it is a tricyclic.  It cut triggers about 70% for me at 75 mg three times a day.  But it gave me an insatiable appetite.  I could not get enough food down me in a 18 hour day.  That's why after I stabilized, I titrated down to 75 mg once a day and my appetite is  now fairly normal.

Then when topamax was being experimented with migrane patients, I talked my doctor into writing for me and it worked.  I started at 100mg twice a day and after 5 years I had kidney stones, which is a side effect.  The lab analysis confirmed it as well.  I backed the dose down to 100mg once a day and two years later had another kidney stone. 
Keep in mind, I am not much of a drinker.  I can be outside all day in 105 temperature and not drink hardly at all.  I just don't get thirsty.  I have to force myself to drink.  So that is part of the problem.


Keep in mind that this is what worked for me, it may not work for you.  My H leads directly to migranes, so that may be the link.  But maybe this will get your doctors thinking in the right direction for ya'll.


As far as being 90% and going into a club- keep in mind you still have to stay out of harms way.  I would need my shooting ear plugs to go into a club and I know that I would not enjoy it, having to ask people to shout for me to hear and such.

I have had no TRT training, or such, just found out about it here. 
Circumstances have found me currantly making 1/4 of what I was making 6 years ago.  I can not afford any therapy at this time.

I hope this helps
0
sucuqu

Registered:
Posts: 197
Reply with quote  #10 

yes, it  does   thank you, su

0
deafleg2

Registered:
Posts: 55
Reply with quote  #11 
Stormy,

Sorry about your Kidney stones, Maybe you can add anti-oxidant in to your routine. Substances that clear your liver.

This could help cleanse your liver in the long run and stop kidney stones from occurring.



0
Stormy

Registered:
Posts: 109
Reply with quote  #12 

Thanks deafleg, I am taking some in addition to more Oxalates as well.  However since kidney stones can be a side effect of Topamax there is not much to really do about it.

But as you can imagine, Topamax has changed my  life so, so much that I am willing to put up with the kidney stones.
Now I'm sure you all have heard enough stories about kidney stones and let me tell you they are probably true.
When I have had mine, for a handful of split moments I have considered putting a gun to my head. Really, I have had pistols with me within an arms reach each time.


 I forgot, I had 3, not 2, all  attacks happened while I was traveling.   When I finally got to the hospital the first time, they treated me like a drug seeker and made me ride it out.   The second time, In San Diego, I was treated like a king.  The third, I was on the road in West Texas, I mean in the middle of NO WHERE and rode it out in a hotel room.

The point is, my H is so bad and the migranes it creates are so bad, I am willing to go through 1 or 2 days of extreme torture for every 2 years of semi normalcy.  It is worth that much to me.

0
Previous Topic | Next Topic
Print
Reply

Quick Navigation:

Easily create a Forum Website with Website Toolbox.



This message board is for informational purposes only. It is not intended to substitute for any medical advice. MANDATORY BOARD ETIQUETTE: 1. No personal attacks. 2. No profanity or use of inappropriate usernames. 3. No self solicitation of goods or services. 4 No discriminatory remarks based on race, gender, or religion. 5. Prohibitive postings include the following: discussing or suggesting the intent to end one's life, moderating or actions made by the moderators, and/or revealing personal information (full names, address, phone number). Rule infraction may result in either a warning or ban, depending on the severity. Kindness matters.